Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 228, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 10, 2011, 3:40 AM CDT for Ellis County, Ness County, Rush County, Kansas. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2011, 3:40 AM CDT (08:40 UTC)
- Expired
- Aug 10, 2011, 4:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ellis County, KS, Ness County, KS, Rush County, KS
The radar
The Dodge City radar (KDDC), 138 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 3:40 AM CDT | TSTM WND GST 60 | 6 Ne Mccracken, KS | |
| Aug 10, 4:00 AM CDT | TSTM WND GST 60 | E Loretta, KS | |
| Aug 10, 4:03 AM CDT | TSTM WND GST 60 | 5 Sw Bison, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 6:56 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
044 WUUS53 KDDC 100840 SVRDDC KSC051-135-165-100930- /O.NEW.KDDC.SV.W.0228.110810T0840Z-110810T0930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 340 AM CDT WED AUG 10 2011 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ELLIS COUNTY IN CENTRAL KANSAS... NORTHEASTERN NESS COUNTY IN WEST CENTRAL KANSAS... RUSH COUNTY IN CENTRAL KANSAS... * UNTIL 430 AM CDT * AT 333 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF ANTONINO...AND MOVING SOUTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... YOCEMENTO... ANTONINO... SCHOENCHEN... LA CROSSE... LORETTA... BISON... TIMKEN... OTIS... THIS WARNING REPLACES THE PREVIOUS WARNING WHICH WAS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3914 9904 3836 9903 3853 9965 3914 9940 TIME...MOT...LOC 0839Z 294DEG 41KT 3876 9947 WIND...HAIL 60MPH 1.00IN $$ UMSCHEID
2 follow-up statements
002 WWUS53 KDDC 100904 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 404 AM CDT WED AUG 10 2011 KSC135-100913- /O.CAN.KDDC.SV.W.0228.000000T0000Z-110810T0930Z/ NESS KS- 404 AM CDT WED AUG 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NESS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3849 9947 3878 9939 3881 9904 3836 9903 TIME...MOT...LOC 0903Z 307DEG 39KT 3852 9930 $$ KSC051-165-100930- /O.CON.KDDC.SV.W.0228.000000T0000Z-110810T0930Z/ RUSH KS-ELLIS KS- 404 AM CDT WED AUG 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN ELLIS AND RUSH COUNTIES UNTIL 430 AM CDT... AT 401 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LA CROSSE...AND MOVING SOUTHEAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... LA CROSSE... BISON... TIMKEN... SHAFFER... MAINLY RURAL AREAS OF RUSH AND SOUTHEASTERN ELLIS COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3849 9947 3878 9939 3881 9904 3836 9903 TIME...MOT...LOC 0903Z 307DEG 39KT 3852 9930 WIND...HAIL 60MPH 1.00IN $$ UMSCHEID
080 WWUS53 KDDC 100923 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 423 AM CDT WED AUG 10 2011 KSC051-165-100933- /O.EXP.KDDC.SV.W.0228.000000T0000Z-110810T0930Z/ RUSH KS-ELLIS KS- 423 AM CDT WED AUG 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELLIS AND RUSH COUNTIES WILL EXPIRE AT 430 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 3849 9947 3878 9939 3881 9904 3836 9903 TIME...MOT...LOC 0923Z 307DEG 39KT 3845 9905 $$ UMSCHEID
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 AM CDT, 40 minutes earlier.
Area forecast discussion, Aug 10, 3:00 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 300 AM CDT WED AUG 10 2011 .SYNOPSIS... AN ACTIVE ZONAL JET STREAM WAS RESPONSIBLE FOR SEVERE WEATHER ON THE WESTERN PLAINS YESTERDAY AND YESTERDAY EVENING...WITH SEVERE STORMS CONTINUING THROUGH THE LATE NIGHT HOURS. THE STORMS WERE FOCUSED ALONG A FAIRLY IMPRESSIVE BAROCLINIC ZONE AT 700MB. 700MB TEMPERATURE AT 00Z WAS +5C AT RAPID CITY AND +18C AT DENVER. NUMEROUS HAIL STORMS WERE HAD OCCURRED ALONG THIS BAROCLINIC ZONE FROM THE SOUTHERN NEBRASKA PANHANDLE INTO NORTHWEST AND CENTRAL KANSAS. UPPER TROPOSPHERIC FLOW WAS STRONG BY EARLY AUGUST STANDARDS...WITH A 90 KNOT JET STREAK AT 250MB EXITING THE PLAINS AND ENTERING THE CORN BELT OF IOWA, ILLINOIS, AND INDIANA. THE AIRMASS WAS RATHER COOL IN THE LOW LEVELS NORTH OF THE JET WITH WIDESPREAD LOWER TO MID TEENS CELSIUS TEMPERATURE AT 850MB...WHICH IS SOME OF THE COOLEST AIR TO PENETRATE THE CENTRAL PLAINS THIS SUMMER. && .DISCUSSION... DAYS 1-2... A MESOSCALE CONVECTIVE SYSTEM (MCS) WAS DEVELOPING ALONG THE 700MB BAROCLINIC ZONE AND AT THE NOSE OF A 35-45 KT LOW LEVEL JET ALONG THE WESTERN KANSAS/NEBRASKA BORDER. THIS MCS WILL MOVE SOUTHEAST IN THE FAVORED 850-700MB BAROCLINIC ZONE THROUGH THE NIGHT AND INTO THE EARLY MORNING HOURS. AS OF 06Z...THE THE STORMS INVOLVED IN THE MCS WERE BEGINNING TO TURN MORE TO THE RIGHT...OR DUE SOUTHEAST...AND WILL ENTER THE DDC FA (TREGO AND ELLIS COUNTIES) BY 07-08Z TIME FRAME. THIS MCS IS EXPECTED TO IMPACT MAINLY THE EASTERN HALF OF THE FORECAST AREA AND THIS IS WHERE WILL BE GOING WITH CATEGORICAL POPS (GREATER THAN 75 PERCENT CHANCE) THROUGH THE EARLY MORNING HOURS. THE SYSTEM WILL MOVE OUT OF THE FORECAST AREA DURING THE EARLY TO MID MORNING HOURS WITH A RAPID DECREASE IN POPS FROM NORTHWEST TO SOUTHEAST THROUGH THE MORNING HOURS. NO ADDITIONAL PRECIPITATION IS EXPECTED BEHIND THIS MCS AS HIGH PRESSURE BUILDS IN ACROSS WESTERN KANSAS. THE NAM12 MODEL CONTINUES TO SHOW VERY COOL TEMPERATURES THROUGH THE DAY ACROSS THE FORECAST AREA WITH 21Z TEMPERATURES IN THE LOWER TO MID 60S ACROSS MUCH OF THE FORECAST AREA ALONG WITH WIDESPREAD STRATUS. WHILE THE AIRMASS IS COOL, IT WILL NOT BE AS COOL AS THE NAM SUGGESTS...THUS WILL NOT BE GOING AS COOL AS THE NAM12 2-METER TEMPERATURES. THE FRONT WILL BE SOUTH OF THE DDC FA THROUGH THURSDAY...BUT WEAK FRONTOGENESIS AROUND 700MB WILL PROMOTE THE DEVELOPMENT OF SOME WEAK AND ISOLATED SHOWERS/THUNDERSTORMS EARLY IN THE DAY THURSDAY IN THE RIGHT-ENTRANCE REGION OF A SMALL UPPER TROPOSPHERIC JET STREAK. WILL LEAVE THE TEMPERATURE FORECAST UNCHANGED WILL LITTLE INDICATION OF A SIGNIFICANT AIRMASS CHANGE AS WINDS WILL BE OUT OF THE SOUTHEAST WEST OF THE DEPARTING HIGH. HAVE REMOVED THE 20 POPS GOING FOR THURSDAY NIGHT IN THE EASTERN DDC FA AS I SEE LITTLE IN THE WAY OF FORCING TO PROMOTE DEVELOPMENT OF THUNDERSTORMS. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM OVER EASTERN COLORADO ALONG THE LEE TROUGH WHICH WILL MOVE EAST THROUGH THE EVENING...HOWEVER AS THE MAIN JET ENERGY WILL BE NORTH OF EASTERN COLORADO/WESTERN KANSAS THURSDAY NIGHT...AM EXPECTING THESE STORMS TO DIE BEFORE REACHING WESTERN KANSAS...AND AS A RESULT WILL KEEP THE FORECAST DRY FOR THURSDAY NIGHT. DAYS 3-7... MEDIUM RANGE MODELS INDICATE AN UPPER LEVEL TROUGH OF LOW PRESSURE SWINGING EAST ACROSS THE DAKOTAS FRIDAY SETTING THE STAGE FOR THUNDERSTORM DEVELOPMENT FROM THE NORTHERN PLAINS SOUTH INTO KANSAS FRIDAY AFTERNOON AND EVENING. AN ATTENDANT COLD FRONT WILL PUSH SOUTH INTO WESTERN KANSAS BY FRIDAY AFTERNOON WITH AN AMPLE AMOUNT OF LOW LEVEL MOISTURE POOLING AHEAD OF IT WITH H85 DEWPOINTS WELL INTO THE MID TEENS(C) ACROSS SOUTH CENTRAL AND PORTIONS OF SOUTHWEST KANSAS. ACCOMPANYING THE APPROACHING SURFACE FRONT WILL BE A STRONG UPPER LEVEL JET DESCENDING A BUILDING RIDGE AXIS ACROSS THE INTERMOUNTAIN WEST AND STREAMING INTO NEBRASKA AND AT LEAST PARTS OF NORTHERN KANSAS. MEANWHILE, DEVELOPING SURFACE LOW PRESSURE ACROSS OUR SOUTHWESTERN FRINGE WILL STRENGTHEN AS THE FRONT PUSHES SOUTHEAST INTO THE CWA. ENHANCED LOW LEVEL FORCING COMBINED WITH INCREASED DYNAMIC SUPPORT ALOFT AND PLENTY OF INSTABILITY WILL SUPPORT WIDESPREAD THUNDERSTORM DEVELOPMENT FRIDAY AFTERNOON AND EVENING ACROSS CENTRAL AND PORTIONS OF WESTERN KANSAS. THE GFS AND ECMWF CONTINUE TO BRUSH A GENEROUS AMOUNT OF QPF ACROSS EASTERN PORTIONS OF THE CWA DURING THIS TIME FRAME. HOWEVER, THERE IS STILL SOME UNCERTAINTY AS IT PERTAINS TO THE TIMING AND PLACEMENT OF THE APPROACHING COLD FRONT. WILL RETAIN 40 POPS ACROSS OUT EAST AND SOUTHEASTERN ZONES LATE FRIDAY WITH SLIGHT POPS OUT WEST. THE UPPER LEVEL TROUGH WILL THEN PUSH INTO THE GREAT LAKES REGION SATURDAY AS UPPER LEVEL RIDGING CONTINUES TO BUILD AND AMPLIFY ACROSS THE INTERMOUNTAIN WEST. THE COLD FRONT PUSHING ACROSS WESTERN KANSAS FRIDAY IS EXPECTED TO STALL JUST SOUTH OF US EXTENDING ACROSS WESTERN OKLAHOMA, THE TEXAS PANHANDLE AND NORTHWEST UP INTO SOUTHEASTERN COLORADO. MEANWHILE, AN EASTERLY UPSLOPE FLOW WILL BE SET UP AGAIN ACROSS WESTERN KANSAS. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF THE FRONTAL BOUNDARY ACROSS EASTERN COLORADO SATURDAY AFTERNOON THEN POTENTIALLY DRIFT EAST INTO EXTREME WESTERN KANSAS SATURDAY EVENING. WILL RETAIN SLIGHT POPS FOR THE LIKELY ISOLATED NATURE OF ANY STORMS THAT DRIFT THIS FAR EAST. COULD SEE THUNDERSTORMS AGAIN SUNDAY AS LEE SIDE TROUGHING REDEVELOPS AND STRENGTHENS IN THE VICINITY OF THE COLORADO BORDER. THIS COMBINED WITH SURFACE HIGH PRESSURE PARKED ACROSS THE UPPER MIDWEST WILL ENHANCE LOW LEVEL CONVERGENCE ACROSS WESTERN KANSAS ALREADY TO BE UNDER THE INFLUENCE OF A SOUTHEASTERLY UPSLOPE FLOW REGIME. HOWEVER, WEAK FLOW ALOFT UNDER UPPER LEVEL RIDGE AXIS DRIFTING EAST ACROSS THE WESTERN HIGH PLAINS MAY HINDER STORM DEVELOPMENT TO SOME EXTENT. CURRENTLY GOING SLIGHT POPS SEEMS REASONABLE THIS FAR OUT. TEMPERATURES ARE EXPECTED TO BE FAIRLY SEASONAL FRIDAY AS A LOW LEVEL SOUTHEASTERLY FLOW PREVAILS AHEAD OF AN APPROACHING COLD FRONT. THE GFS, GEM, AND ECMWF SHOW H85 TEMPERATURES RANGING FROM AROUND THE LOWER TO MID 20S(C) ACROSS EASTERN PORTIONS OF THE CWA TO THE UPPER 20S(C) WEST ALONG THE COLORADO BORDER. AS A RESULT, HIGHS CAN BE EXPECTED PRIMARILY IN THE 90S(F) ACROSS THE FORECAST AREA WITH DRY ADIABATIC LAPSE RATES IN THE LOWEST LEVELS. UPPER 80S(F) WILL STILL BE POSSIBLE ACROSS OUR NORTHERN ZONES. LOOK FOR SLIGHTLY LOWER TEMPERATURES SATURDAY AS COOLER AIR FILTERS SOUTH INTO WESTERN KANSAS IN WAKE OF THE COLD FRONTAL PASSAGE SOMETIME LATE FRIDAY. A GRADUAL WARMING TREND IS THEN LIKELY THROUGH THE MIDDLE OF NEXT WEEK AS UPPER LEVEL RIDGING BUILDING ACROSS THE INTERMOUNTAIN WEST DRIFTS SLOWLY EAST ACROSS THE REGION DURING THIS TIME FRAME. && .AVIATION... A FEW LINGERING THUNDERSTORMS WILL BE POSSIBLE IN THE VICINITY OF KHYS EARLY THIS MORNING LEADING TO POSSIBLE MVFR CIGS AND MVFR/IFR VSBYS. MEANWHILE, A GENERAL LIGHT EAST TO SOUTHEASTERLY UPSLOPE FLOW COMBINED WITH INCREASING RELATIVE HUMIDITY LEVELS WILL ALLOW FOR THE DEVELOPMENT OF LOW LEVEL STRATUS ACROSS SOME PORTIONS OF CENTRAL AND WESTERN KANSAS THROUGH MID MORNING. PRIMARILY MVFR CIGS WILL BE POSSIBLE IN THE VICINITY OF ALL TAF SITES THROUGH THIS TIME FRAME. OTHERWISE, EXPECT VFR CONDITIONS TO PREVAIL THROUGH LATE THIS EVENING. AS FOR WINDS, SURFACE HIGH PRESSURE ACROSS THE DAKOTAS WILL SINK FURTHER SOUTH TODAY TURNING WINDS NORTHEASTERLY 15 TO 25KT BY MID DAY. WINDS WILL GRADUALLY SUBSIDE THIS EVENING BECOMING FAIRLY LIGHT. && .PRELIMINARY POINT TEMPS/POPS... DDC 83 63 88 66 / 50 10 10 10 GCK 82 62 88 66 / 20 10 10 10 EHA 85 63 90 66 / 20 10 20 10 LBL 86 64 89 67 / 20 10 20 10 HYS 76 61 84 66 / 80 10 10 10 P28 87 67 89 70 / 70 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN25/32/32
Hazardous weather outlook, Aug 9, 3:20 PM CDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 320 PM CDT TUE AUG 9 2011 KSZ030-031-043>046-061>066-074>081-084>090-102030- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 320 PM CDT TUE AUG 9 2011 /220 PM MDT TUE AUG 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS MAY MOVE INTO FAR WESTERN KANSAS EARLY THIS EVENING FROM EASTERN COLORADO. A LARGER COMPLEX OF THUNDERSTORMS WILL MOVE INTO WEST CENTRAL KANSAS NEAR WAKEENEY AND HAYS BY EARLY THIS EVENING AND PROGRESS SOUTH INTO MUCH OF SOUTHWEST AND SOUTH CENTRAL KANSAS OVERNIGHT. SEVERE WEATHER IS POSSIBLE WITH DAMAGING WINDS OVER 70 MPH AND HAIL UP TO GOLFBALL AND HALF DOLLAR SIZE MAINLY NORTHEAST OF A LINE FROM DIGHTON TO JETMORE AND PRATT. EVEN LARGER SIZE HAIL UP TO TENNIS BALL SIZE MAY MOVE INTO THE HAYS AREA AROUND 7 OR 8 PM IF THE THUNDERSTORMS HOLD TOGETHER AS THEY MOVE OUT OF NEBRASKA. OTHER AREAS TO THE WEST OF DIGHTON AND PRATT MAY ONLY SEE A FEW THUNDERSTORMS WITH STRONG OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS ANOTHER FRONT PUSHES SOUTH ON FRIDAY...THERE WILL BE AN INCREASED CHANCE FOR STRONG TO SEVERE THUNDERSTORMS. AMPLE MOISTURE AND INSTABILITY TO GO ALONG WITH MODERATE DEEP LAYER SHEAR WILL SUPPORT LARGE HAIL AND DAMAGING WINDS WITH THE STRONGEST STORMS FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THIS EVENING AND AFTER MIDNIGHT MAINLY EAST OF A LINE FROM DIGHTON TO JETMORE AND PRATT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Local storm report, Aug 9, 11:12 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1112 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST 3 ESE HAYS 38.86N 99.27W
08/09/2011 M76 MPH ELLIS KS AWOS
THIS WAS A MEASURED WIND GUST FROM THE AWOS AT THE HAYS
AIRPORT
&&
UMSCHEIDSpecial weather statement, Aug 9, 11:12 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1112 PM CDT TUE AUG 9 2011
KSZ031-100500-
ELLIS-
1112 PM CDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR ELLIS COUNTY...
AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTH OF ELLIS...MOVING SOUTHEAST AT 35
MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3906 9903 3892 9903 3878 9920 3910 9956
3914 9953 3914 9924
TIME...MOT...LOC 0412Z 308DEG 32KT 3914 9946
FINCHLocal storm report, Aug 9, 11:57 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1157 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 3 S ASHLAND 37.14N 99.78W
08/09/2011 E0.88 INCH CLARK KS PUBLIC
&&
JFINCHLocal storm report, Aug 9, 11:59 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1159 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 3 S ASHLAND 37.15N 99.77W
08/09/2011 E0.88 INCH CLARK KS PUBLIC
&&
JFINCHLocal storm report, Aug 10, 12:02 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1202 AM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 9 N EMMERAM 39.10N 99.12W
08/09/2011 E1.75 INCH ELLIS KS PUBLIC
&&
JFINCHSpecial weather statement, Aug 10, 2:05 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 205 AM CDT WED AUG 10 2011 KSZ030-031-100805- ELLIS-TREGO- 205 AM CDT WED AUG 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ELLIS AND NORTHEASTERN TREGO COUNTIES... AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF WAKEENEY TO NATOMA...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF WAKEENEY TO 17 MILES NORTH OF EMMERAM...MOVING SOUTHEAST AT 60 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAINFALL IS ALSO LIKELY WITH THESE STORMS THESE STORMS WILL AFFECT INTERSTATE 70 EAST OF OGALLAH...INCLUDING ELLIS...YOCEMENTO...HAYS...VICTORIA...AND WALKER. LAT...LON 3871 9904 3871 9956 3914 9984 3914 9904 TIME...MOT...LOC 0703Z 320DEG 51KT 3914 9976 3917 9901 UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:29 PM CDT | Tornado Warning | DDC | Ellis | 46 min |
| Aug 9, 8:01 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 17 min |
| Aug 9, 8:13 PM CDT | Special Weather Statement | DDC | Ness | 47 min |
| Aug 9, 8:21 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 39 min |
| Aug 9, 8:27 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 37 min |
| Aug 9, 8:31 PM CDT | Areal Flood Advisory | DDC | Ellis | 12 hr |
| Aug 9, 8:45 PM CDT | Special Weather Statement | DDC | Rush | 45 min |
| Aug 9, 9:00 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Rush | 45 min |
| Aug 9, 9:16 PM CDT | Tornado Warning | DDC | Ness, Pawnee, Rush | 44 min |
| Aug 9, 9:24 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 51 min |
| Aug 9, 9:30 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 45 min |
| Aug 9, 9:54 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Rush, Stafford | 36 min |
| Aug 9, 10:17 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 43 min |
| Aug 9, 10:20 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 29 min |
| Aug 9, 10:27 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 48 min |
| Aug 9, 10:54 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 25 min |
| Aug 9, 10:58 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 20 min |
| Aug 9, 11:12 PM CDT | Special Weather Statement | DDC | Ellis | 48 min |
| Aug 9, 11:24 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 30 min |
| Aug 10, 2:05 AM CDT | Special Weather Statement | DDC | Ellis | 60 min |
| Aug 10, 2:25 AM CDT | Severe Thunderstorm Warning | DDC | Trego | 47 min |
| Aug 10, 2:45 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush, Trego | 28 min |
| Aug 10, 3:10 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.